Aa
A
A
A
Close
GERD (Acid Reflux) Community
3.15k Members
Avatar universal

PPI's and yeast

I had a very serious bout of systemic yeast that lasted over 6 months from taking a few days of Protonix. My doctor wants me to use Prilosec (Rx) or Nexium.  I do have GERD that keeps me up at night and Zantac is no longer helping. I'm terrified of going through the yeast thing again. Has anyone had an problems with Prilosec or Nexium?
1 Responses
Avatar universal
I have been taking Prilosec for 9 months. I have no Yeast problem, but I did have a B12 deficiency: A problem that can occur with taking PPI's for a long time. I take a B12 lozenge under the tongue to compensate. Stomach cannot process B12 due to PPI reducing the stomach acid.

If you are taking PPI's for a long time, please look up the symptoms of a B12 deficiency... some are weakness/tired a lot, pale skin, sore red tongue, weight loss, nauseau, diarrehea/constipration, Shortness of breath, tingling in hands/feet, paplitations, yellowish tinge to skin.  I am sure there are more so google it.

B12 is a specific blood test your doctor can request.

Also Prilosec after awhile gives me gas (farting in early Am then small burbs all day). Just an annoyance.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem